Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Mar 1, 2007, 3:10 AM EST for Dare County, Hyde County, North Carolina. It took effect at Mar 1, 2007, 2:25 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 3:10 AM EST (08:10 UTC)
- In effect from
- Mar 1, 2007, 2:25 PM EST
- Expired
- Mar 2, 2007, 12:00 PM EST
- In force
- 22 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 010810 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 310 AM EST THU MAR 1 2007 NCZ047-081-095-012200- /O.NEW.KMHX.WI.Y.0007.070301T2200Z-070302T1200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 310 AM EST THU MAR 1 2007 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST FRIDAY. A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY. THE FRONT WILL MOVE THROUGH THE AREA FRIDAY MORNING. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH IT WILL HELP CREATE SUSTAINED WIND SPEEDS OF 25 TO 35 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ103-104-012200- /O.NEW.KMHX.WI.Y.0007.070301T2200Z-070302T1800Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 310 AM EST THU MAR 1 2007 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST FRIDAY. A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY. THE FRONT WILL MOVE THROUGH THE AREA FRIDAY MORNING. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH IT WILL HELP CREATE SUSTAINED WIND SPEEDS OF 30 TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS72 KMHX 011925 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 225 PM EST THU MAR 1 2007 NCZ098-021000- /O.EXB.KMHX.WI.Y.0007.070302T0200Z-070302T1500Z/ ONSLOW- INCLUDING THE CITY OF...JACKSONVILLE 225 PM EST THU MAR 1 2007 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY. STRONG SOUTH WINDS WILL DEVELOP TONIGHT AND EARLY FRIDAY AHEAD OF A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...MAINLY ALONG THE COAST. THE STRONGEST WINDS WILL BE LATE TONIGHT AND EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-095-021000- /O.EXT.KMHX.WI.Y.0007.070302T0200Z-070302T1500Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 225 PM EST THU MAR 1 2007 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY. STRONG SOUTH WINDS WILL DEVELOP TONIGHT AND EARLY FRIDAY AHEAD OF A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...MAINLY ALONG THE COAST AND ADJACENT TO THE PAMLICO SOUND. THE STRONGEST WINDS WILL BE LATE TONIGHT AND EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ103-104-021000- /O.EXT.KMHX.WI.Y.0007.070302T0200Z-070302T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 225 PM EST THU MAR 1 2007 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST FRIDAY. STRONG SOUTH WINDS WILL DEVELOP TONIGHT AND EARLY FRIDAY AHEAD OF A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH SOME GUSTS TO NEAR 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE LATE TONIGHT AND EARLY FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 021043 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 543 AM EST FRI MAR 2 2007 NCZ047-081-095-098-021500- /O.CON.KMHX.WI.Y.0007.000000T0000Z-070302T1500Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 543 AM EST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE MORNING AHEAD OF A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...MAINLY ALONG THE COAST AND ADJACENT TO THE PAMLICO SOUND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ103-104-021500- /O.CON.KMHX.WI.Y.0007.000000T0000Z-070302T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 543 AM EST FRI MAR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE MORNING AHEAD OF A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH SOME GUSTS TO NEAR 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
000 WWUS72 KMHX 021455 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 955 AM EST FRI MAR 2 2007 NCZ047-081-095-098-021700- /O.EXT.KMHX.WI.Y.0007.000000T0000Z-070302T1700Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE 955 AM EST FRI MAR 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. STRONG SOUTH WINDS WILL CONTINUE UNTIL NOON AHEAD OF A COLD FRONT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...MAINLY ALONG THE COAST AND ADJACENT TO THE PAMLICO SOUND. THE WINDS WILL BECOME WEST AND DECREASE AFTER 12 PM ENDING THE THREAT FOR STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ103-104-021700- /O.EXT.KMHX.WI.Y.0007.000000T0000Z-070302T1700Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 955 AM EST FRI MAR 2 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. STRONG SOUTH WINDS WILL CONTINUE UNTIL NOON AHEAD OF A COLD FRONT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. THE WINDS WILL BECOME WEST AND DECREASE AFTER 12 PM ENDING THE THREAT FOR STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 021711 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1211 PM EST FRI MAR 2 2007 NCZ047-081-095-098-103-104-021815- /O.EXP.KMHX.WI.Y.0007.000000T0000Z-070302T1700Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS... KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 1211 PM EST FRI MAR 2 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT MOVED ACROSS THE AREA THIS MORNING AND IS NOW OFFSHORE. THE STRONG WINDS THAT PROMPTED THE WIND ADVISORY HAVE NOW WEAKEND BELOW ADVISORY LEVELS. WEST WINDS BETWEEN 20 AND 30 MPH WILL CONTINUE OVER THE AREA THROUGH EARLY AFTERNOON THEN DECREASE TO 15 TO 20 MPH LATE IN THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:26 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 28, 9:26 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
926 PM EST WED FEB 28 2007
.SHORT TERM /REST OF TONIGHT/...MADE MINOR CHANGES TO GRIDS TO
SHOW CLOUD/TEMP TRENDS SEEING CURRENTLY. TEMPS WILL DROP HOWEVER
DEWPOINTS WILL REBOUND OVERNIGHT AS WINDS TURN MORE ESE TOWARDS
MORNING. WILL UPDATE PFM/AFM BUT FCST ZONES SEEM ON TRACK.
&&
.AVIATION /02Z-24Z/...SOME MOISTURE STREAMING INTO THE AREA ALOFT FROM
THE WEST WILL BRING SOME CIRRUS CLOUDS INTO THE CWA OVERNIGHT.
MEANWHILE WINDS WILL TURN TOWARDS THE SE AS THE HIGH SLIDES
OFFSHORE. THIS COULD BRING IN ENOUGH MOISTURE TO THE LOW LVLS TO
PRODUCE SOME 2K FT CLOUDS BY SUNRISE. ONCE THE DAY WARMS UP EXPECT
MOST OF THE LOW CLOUDS TO BURN OFF WITH ONLY SOME HIGH CLOUDS TO
CONTEND WITH.
&&
.MARINE...NO UPDATE NEEDED AS FCST ON TRACK FOR OVERNIGHT. SFC HIGH
EXTENDING OVER AREA FRON NE WILL GRADUALLY DRIFT OFF
COAST...ALLOWING WINDS TO VEER TO E-SE BY MORNING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM TO 10 PM EST THURSDAY FOR
AMZ135-152-154-156-158.
GALE WARNING FROM 10 PM THURSDAY TO 7 AM EST FRIDAY FOR AMZ135-
152-154-156-158.
SMALL CRAFT ADVISORY FROM 10 PM THURSDAY TO 7 AM EST FRIDAY
FOR AMZ130.
SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY
FOR AMZ150.
&&
SHORT TERM...JAMISON
AVIATION...JAMISON
MARINE...MERRELLHazardous weather outlook, Feb 28, 3:36 AM EST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 336 AM EST WED FEB 28 2007 NCZ029-044>047-079>081-090>095-098-103-104-010845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 336 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ130-135-150-152-154-156-158-010845- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 336 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE THROUGH THE MARINE AREA FRIDAY. SMALL CRAFT CONDITIONS WILL DEVELOP DURING THE DAY THURSDAY AND INCREASE TO GALE ACROSS MUCH OF THE MARINE AREA THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:48 AM EST | Coastal Flood Statement | MHX | Dare, Hyde, Pamlico | 31 hr |
| Mar 1, 1:19 PM EST | High Surf Advisory | MHX | 23 hr |
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.